Alert archive / Montana / High Wind Watches in 2008
High Wind Watch 18, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Dec 30, 2008, 2:37 PM MST. It took effect at Dec 31, 2008, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 2:37 PM MST (21:37 UTC)
- In effect from
- Dec 31, 2008, 11:00 AM MST
- Expired
- Dec 31, 2008, 4:49 AM MST
- In force
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 30, 12:00 PM MST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 30, 12:00 PM MST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1200 PM MST TUE DEC 30 2008 .UPDATE...NO GRID CHANGES MADE FOR THE MORNING UPDATE AS MOTHER NATURE GIVES US A SHORT BREAK TODAY FROM THE ACTIVE WEATHER PATTERN WE HAVE SEEN. STILL LOOKING FOR NEXT WEATHER SYSTEM TO ARRIVE TOMORROW...MAINLY IN THE AFTN/EVE THOUGH LEADING EDGE WILL REACH THE ROCKY MTN FRONT AROUND SUNRISE SO WILL LIKELY BE UPGRADING THE CURRENT WINTER STORM WATCH TO A WARNING FOR ELEVATIONS ABOVE 5000 FT WITH THIS AFTERNOONS FORECAST PACKAGE. WARANAUSKAS && .AVIATION... UPDATED 1900Z HIGH PRESSURE BUILDING INTO THE REGION THIS AFTERNOON WITH WINDS BECOMING LIGHTER. CLOUDS WILL CONTINUE TO DECREASE WITH VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH THE PERIOD. SOME MOISTURE IS CROSSING OVER THE DIVIDE SO LEFT VCSH FOR KHLN THROUGH THIS EVENING. A WEAK WAVE OF LOW PRESSURE WILL PASS THROUGH THE REGION ON WEDNESDAY SNOW SHOWERS DEVELOPING AT KBZN BY 0800Z WEDNESDAY AND ACROSS THE REMAINDER OF THE AREA BEYOND CURRENT TAF PERIOD ON WEDNESDAY NIGHT. MLS && .PREV DISCUSSION... /ISSUED 349 AM MST TUE DEC 30 2008/ TODAY THROUGH NEW YEARS DAY...THE WEATHER SYSTEM THAT BROUGHT YESTERDAYS SNOW HAS MOVED EAST OF THE AREA. PLAN TO LET THE WINTER WEATHER HIGHLIGHTS EXPIRE AT 5 AM. DO EXPECT TO SEE AT LEAST A FEW LINGERING AREAS OF LIGHT SNOW OVER NORTH CENTRAL MONTANA INTO THIS MORNING. EXPECT GUSTY WEST WINDS OVER THE WESTERN MOUNTAINS TO DIMINISH THIS AFTERNOON. IN THE MEANTIME WILL MENTION AREAS OF BLOWING SNOW FOR THAT AREA. TONIGHT AN UPPER RIDGE WILL DEVELOP OVER THE FORECAST AREA FOR MOSTLY DRY CONDITIONS FOR THE PLAINS AND VALLEYS. EXPECT TO SEE A THREAT OF SNOW OVER THE SOUTHWEST MOUNTAINS WITH AN INCREASING CHANCE OF SNOW OVER THE WESTERN MOUNTAINS AS MOISTURE INCREASES AFTER MIDNIGHT. ON WEDNESDAY A FAST-MOVING WEATHER SYSTEM WILL MOVE ACROSS NORTHERN MONTANA. AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA MAINLY DURING THE AFTERNOON. STRONG DOWNSLOPE FLOW WILL LIMIT CHANCES OF PRECIPITATION OVER THE PLAINS BUT INCREASED MOISTURE ALONG WITH LIFT FROM THE FRONT WILL RESULT IN AN INCREASING CHANCE OF PRECIPITATION OVER SOUTHWEST MONTANA. THE COMBINATION OF STRONG WINDS OVER THE WESTERN MOUNTAINS ALONG WITH THE POTENTIAL FOR HEAVY SNOW IN THAT AREA HAS PROMPTED THE ISSUANCE OF A WINTER STORM WATCH FOR WEDNESDAY AND WEDNESDAY NIGHT. WILL CONFINE THE WATCH TO ELEVATIONS ABOVE 5000 FEET AS STRONG DOWNSLOPE AND TEMPERATURES ABOVE FREEZING SHOULD LIMIT CHANCES OF SNOW FOR THE PLAINS AND VALLEYS. ON NEW YEARS DAY EXPECT NORTHWEST FLOW ALOFT. DO NOT SEE ANY SIGNIFICANT WEATHER SYSTEMS BUT THERE WILL BE SUFFICIENT MOISTURE FOR A THREAT OF SNOW OVER THE MOUNTAINS. ALSO ON THURSDAY A CANADIAN COLD FRONT IS EXPECTED TO MOVE SOUTH OVER THE PLAINS AND WILL BRING COOLER TEMPERATURES. BLANK THURSDAY NIGHT THROUGH MONDAY MORNING...THE MEDIUM RANGE MODELS ARE IN GENERAL GOOD AGREEMENT WITH A SMALL RIDGE OVER THE AREA THURSDAY NIGHT AND FRIDAY. THIS PATTERN WILL BRING SOME RELIEF TO THE WINDS OF RECENT...AND MILD TEMPERATURES. THIS IS AHEAD OF THE NEXT SYSTEM WHICH SHOULD SPREAD PRECIPITATION TO THE WESTERN MOUNTAINS. WITH THE STRONG WINDS ASSOCIATED WITH IT...COULD SEE SOME WIND HIGHLIGHTS BY FRIDAY NIGHT AND SATURDAY ACROSS THE AREA. THE ASSOCIATED UPPER LEVEL TROUGH MOVES INLAND AS SURFACE LOW PRESSURE OVER BC SPREAD PRECIP OVER THE CWA...SO WILL GO A LITTLE ABOVE CLIMO POPS FOR MOST OF THE PLAINS AND ABOVE CLIMO POPS FOR THE WESTERN MOUNTAINS. THE MODEL AGREEMENT CONTINUES INTO SATURDAY...WITH SOME DIVERGENCE STARTING SATURDAY NIGHT. EVEN SO WITH GENERAL NORTHWEST FLOW...HAVE TYPICAL HIGHER POPS OVER THE WESTERN MOUNTAINS...BUT BELOW NORMAL TEMPS FOR SATURDAY INTO SUNDAY. THOUGH THE ECMWF IS A BIT SLOWER AND DEEPER WITH THE DISTURBANCE OVER SOUTHERN MANITOBA ON SUNDAY...A NORTHWEST FLOW SHOULD CONTINUE OVER THE AREA AS A SPLIT IN THE UPPER FLOW DEVELOPS OVER THE WESTERN US. AFTER A PERIOD OF RELATIVE DRYNESS...EXPECT THE NEXT SYSTEM TO START AFFECTING THE AREA BY SUNDAY NIGHT. THUS HAVE LOWER POPS OVER THE PLAINS AND HIGHER...ABOVE CLIMO...POPS OVER THE WESTERN MOUNTAINS SUNDAY NIGHT. ALSO LOOKS LIKE THE WINDS RETURN WITH WARMER TEMPS SUNDAY NIGHT INTO MONDAY. DB MONDAY AND TUESDAY...A WESTERLY FLOW OVER THE PACIFIC NORTHWEST WILL BECOME MORE NORTH WESTERLY AS AN AREA OF LOW PRESSURE MOVES ACROSS THE CANADIAN PROVINCES. PACIFIC MOISTURE AND COLD AIR WILL BE PULLED INTO THE NORTH CENTRAL PLAINS AS THE SYSTEM MOVES INTO THE REGION WHICH MAY REQUIRE WINTER WEATHER HIGHLIGHTS AS THE SYSTEM DEVELOPS. SAUCIER && .PRELIMINARY POINT TEMPS/POPS... GTF 33 18 39 17 / 10 10 20 20 CTB 28 15 34 14 / 10 10 10 10 HLN 34 18 38 18 / 10 20 40 30 BZN 34 13 40 14 / 10 10 40 60 WEY 22 10 24 12 / 40 30 60 80 DLN 28 12 36 11 / 10 10 40 60 HVR 26 7 34 9 / 30 10 20 20 LWT 28 8 36 11 / 10 10 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT FOR MTZ009-014-048. && SHORT TERM...WARANAUSKAS LONG TERM...DB AVIATION...SYNER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 30, 4:31 AM MST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 431 AM MST TUE DEC 30 2008 MTZ009-014-048-311145- NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- 431 AM MST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WATCH IS IN EFFECT FOR WEDNESDAY AND WEDNESDAY NIGHT ABOVE 5000 FEET. AREAS OF BLOWING SNOW ARE LIKELY WITH THE POTENTIAL FOR HIGH WINDS AND HEAVY SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>013-015-044>047-049>055-311145- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 431 AM MST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 5:06 AM MST | Winter Storm Watch | TFX | 8 hr | |
| Dec 30, 1:08 PM MST | Winter Storm Warning | TFX | 34 hr |
Nearby
High Wind Watches in Montana, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.